Alert archive / Washington / Red Flag Warnings in 2014

Red Flag Warning 3, NWS Seattle, WA

August 1, 2014

NWS Seattle, WA issued this red flag warning at Aug 1, 2014, 2:29 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2014, 2:29 PM PDT (21:29 UTC)
Expired
Aug 1, 2014, 11:00 PM PDT
In force
9 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

156 
WWUS86 KSEW 012129
RFWSEW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
229 PM PDT FRI AUG 1 2014

...SCATTERED LIGHTNING EXPECTED OVER NORTH CASCADES NATIONAL PARK
THROUGH THIS EVENING...

.OVERVIEW...SCATTERED LIGHTNING IS EXPECTED TO MOVE ACROSS ALL OF
NORTH CASCADES NATIONAL PARK THIS EVENING. OVER THE PARK COMPLEX
EAST OF THE CASCADE CREST...FUEL DRYNESS MEETS THE PREREQUISITE
DRYNESS LEVEL FOR A RED FLAG WARNING. HOWEVER WEST OF THE CASCADE
CREST...FUELS HAVE NOT YET DRIED ENOUGH TO MEET THE PREREQUISITE
LEVEL FOR A RED FLAG WARNING.

WAZ662-020600-
/O.UPG.KSEW.FW.A.0001.000000T0000Z-140802T0600Z/
/O.NEW.KSEW.FW.W.0003.140801T2129Z-140802T0600Z/
EAST PORTION OF NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL
RECREATIONAL AREA-
229 PM PDT FRI AUG 1 2014

...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR
SCATTERED LIGHTNING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* THUNDERSTORMS...THERE IS A RISK OF SCATTERED THUNDERSTORMS
  THROUGH LATE THIS EVENING.

* OUTFLOW WINDS...ERRATIC OUTFLOW WITH GUSTS IN EXCESS OF 30 MPH
  WILL BE POSSIBLE.

* IMPACTS...LIGHTNING MAY START NEW FIRES...AND GROWTH ON EXISTING
  FIRES IS POSSIBLE UNDER THE INFLUENCE OF GUSTY OUTFLOW WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. SCATTERED LIGHTNING IN
DRY FUELS CAN CAUSE MULTIPLE FIRE STARTS. THUNDERSTORMS CAN ALSO
BRING ERRATIC AND GUSTY WINDS TO EXISTING FIRES.

&&

$$

HANER

WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this red flag warning went out at Aug 1, 9:07 AM PDT, 5 hours 22 minutes earlier.

Area forecast discussion, Aug 1, 9:07 AM PDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
907 AM PDT FRI AUG 1 2014

.SYNOPSIS...AN UPPER LEVEL RIDGE WILL REMAIN OVER THE PACIFIC
NORTHWEST INTO NEXT WEEK. A SMALL WEAK UPPER LEVEL TROUGH WILL MOVE
UP OVER WESTERN WASHINGTON TODAY FOR A CHANCE OF THUNDERSTORMS.
ONSHORE FLOW WILL BRING AREAS OF LATE NIGHT AND MORNING CLOUDS WITH
MOSTLY SUNNY AND WARM AFTERNOONS FROM SATURDAY ONWARD.

&&

.SHORT TERM...THERE IS A CHANCE OF THUNDERSTORMS ACROSS WESTERN WA
TODAY AS AN UPPER LEVEL SHORT WAVE TROUGH CLIPS THROUGH THE REGION.
THE MAIN FOCUS IS OVER THE INTERIOR AND CASCADES. THE TROUGH IS
RIDING UP THE WESTERN PERIPHERY OF THE UPPER RIDGE WHICH IS CENTERED
OVER IDAHO. THIS FEATURE IS SEEN ON THE WATER VAPOR WHICH ALSO SHOW
MID/HIGH LEVEL MOISTURE FROM SALEM THROUGH WESTERN WA. RIGHT NOW THE
TROUGH IS TRIGGERING THUNDERSTORMS OVER CLARK/COWLITZ/LEWIS
COUNTIES. THIS CELL WILL MOVE NORTH THROUGH THE MORNING. THE HIGH
RESOLUTION RAPID REFRESH /HRRR/ SHOWS CONVECTION OVER THE INTERIOR
AND CASCADES DURING THE AFTERNOON AND EVENING HOURS. ANY T-STORMS
WILL LIKELY BE HIGH-BASED WITH LITTLE PRECIP REACHING THE GROUND.
THE AIR MASS WILL REMAIN UNSTABLE OVER THE CASCADES ON SAT FOR
ANOTHER ROUND OF POSSIBLE THUNDERSTORMS.

LOW LEVEL ONSHORE FLOW WILL BRING LOW CLOUDS AND COOLER WEATHER TO
THE COAST. ONSHORE FLOW WILL STRENGTHEN THIS WEEKEND AND WILL LIKELY
SEE MORE LOW CLOUDS PUSHING INTO THE INTERIOR. THIS WILL HELP COOL
TEMPS BACK CLOSER TO NORMAL. 33

.LONG TERM...PREVIOUS DISCUSSION...THIS WEEKENDS SHORTWAVE TROUGH
WILL BE FAR ENOUGH NE OF THE AREA BY MONDAY TO KEEP THUNDERSTORMS
OUT OF THE FORECAST. AS THE TROUGH DEPARTS...THE UPPER LEVEL RIDGE
WILL REBUILD A LITTLE FOR SLIGHTLY WARMER MAX TEMPS ON MONDAY. A
FLAT UPPER LEVEL RIDGE WILL REMAIN OVER THE REGION THROUGH MID WEEK
WITH 500 MB HEIGHTS AROUND 5850 METERS. THIS SHOULD KEEP THE AIR
MASS WARM AND DRY FOR LITTLE CHANGE IN MAX TEMPS. WEAK ONSHORE FLOW
WILL CONTINUE TO BRING MORNING LOW CLOUDS TO THE AREA AND PROVIDE A
LITTLE COOLING. THE GFS AND ECMWF SEEM TO BRING A WEAK SYSTEM JUST
OFFSHORE ON TUESDAY BEFORE ALLOWING IT TO DISSIPATE. KAM

&&

.AVIATION...AN UPPER RIDGE CENTERED OVER THE INTERIOR WEST WILL KEEP
HEIGHTS HIGH AND UPPER FLOW SOUTHWESTERLY THROUGH TONIGHT. AT THE
SURFACE THERE IS MODERATE ONSHORE FLOW. A DISTURBANCE OVER OREGON
WILL MOVE NORTH AND SOME MOISTURE AND INSTABILITY WILL REACH WESTERN
WASHINGTON TODAY. THERE WILL BE MID AND HIGH CLOUDS AND PERHAPS SOME
ACCAS WITH A SLIGHT CHANCE OF THUNDERSTORMS. THE BEST CHANCE OF
THUNDERSTORMS WILL BE OVER THE CASCADES. PATCHY FOG WILL BE CONFINED
TO THE COAST THIS MORNING.

CEILINGS ARE VFR EXCEPT FOR THE IMMEDIATE COAST WHERE THERE IS SOME
LIFR. THIS PATTERN WILL PERSIST TODAY AND TONIGHT.

KSEA...MID AND HIGH CLOUDS WILL INCREASE AND THERE IS A CHANCE OF
THUNDERSTORMS MAINLY EAST OF THE TERMINAL LATER THIS MORNING. THE
CHANCE OF A STORM OVER SEATTLE IS PRETTY LOW BUT IT WILL BE WORTH
WATCHING THE RADAR THIS MORNING TO SEE IF THE STORMS OVER NORTHWEST
OREGON MAKE IT CLOSER TO THE METRO AREA. NOT EXPECTING ANY STRATUS
SATURDAY MORNING. CHB

&&

.MARINE...A WEATHER DISTURBANCE OVER OREGON MOVING NORTH WILL GIVE A
SLIGHT CHANCE OF THUNDERSTORMS OVER MAINLY INLAND WATERS TODAY. HIGH
PRESSURE IS OVER THE OFFSHORE WATERS WITH THERMALLY INDUCED LOW
PRESSURE EAST OF THE CASCADES. ONSHORE GRADIENTS MAY BE STRONG
ENOUGH THIS AFTERNOON FOR GALES IN THE STRAIT. HOWEVER HAVE OPTED
FOR HIGH END SMALL CRAFT ADVISORY WINDS FOR NOW...20-30 KT.

ONSHORE GRADIENTS OF VARYING STRENGTH WILL PERSIST INTO NEXT WEEK.
SMALL CRAFT ADVISORY STRENGTH WINDS ARE POSSIBLE EACH AFTERNOON AND
EVENING IN THE STRAIT. CHB

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY CENTRAL AND EAST STRAIT.

&&

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 8:25 PM PDTGale WarningSEW4 hr
Jul 31, 8:25 PM PDTSmall Craft AdvisorySEW6 hr
Aug 1, 8:47 AM PDTSmall Craft AdvisorySEW17 hr

Nearby

Red Flag Warnings in Washington, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.